New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2007
Total Posts : 6
   Posted 12/31/2007 3:28 PM (GMT -6)   
Hi:  I am new to this forum and think it will be a great help.  I am an RN but am not up on the newest things re:  Diabetes.  I've been diabetic for 8 years; had severe neuropathy but no more with taking Cymbalta.  Just had bilateral cataract surgery and now have to go to retina specialist - may have diabetic retinopathy.  This is scaring me green and so I'm now sticking to my diet, losing weight, starting to exercise.  Starting Byetta tomorrow.  Am a little worried about what I've read re:  headaches, nausea.  Anyone have any advise on how to deal with possible side effects?  (Look at me - not even on the stuff yet and already worrying about side effects !!!)  Also - doc told me to continue with testing blood sugar before meals and taking insulin on sliding scale - I've read elsewhere that insulin is contraindicated - is this so?  The doc and I are new to the Byetta thing, so we both need advice.  I am also taking Metformin and Glipizide.  My A1C is 9.0 !!!  It suddenly starting going up from 6.7 about 4 months ago, so all of a sudden I am in big trouble and can't keep sliding by.  Thanks for any help.  

New Member

Date Joined Dec 2007
Total Posts : 5
   Posted 1/2/2008 8:09 PM (GMT -6)   
I've been using Byetta for about 4 months now. My husband has been using it for about 2 months.
It works very well IF you use it as directed. It's NOT insulin. It helps your insulin pills to work much better. And, it DOES work. There may be a bit of nausea. Neither of us have has a headache, but have only had the nausea a few times. The best part is, it really decreases your appetite. yeah I was losing weight & size, until the holidays. Then, the stores started pushing all that food and goodies in my face...........I started fudging, and haven't had the determination to stop it, yet. However, my husband has gotten his sugar under control, and has lost about 30 pounds.  I DID have mine under control.  sad
 Just use the Byetta correctly, and try to tolerate the nausea, because if it works for you like it did for ua, you're sugar will drop by leaps & bounds. Whn you get it to remain around 100, get back with your doctor and he can re-adjust the dosage. I think you'll be very surprised. :-)
 Please let me know how you're coming along with it.
Good Luck! Joyce

Regular Member

Date Joined Dec 2006
Total Posts : 401
   Posted 1/3/2008 8:42 AM (GMT -6)   
If I am keeping my sugar from 90 to 120 by low carb eating,will byetta help me at all? Thanks:)

New Member

Date Joined Dec 2007
Total Posts : 6
   Posted 1/3/2008 1:21 PM (GMT -6)   
Thanks Cricket - Am on 3rd day with Byetta - no nausea, but have had two episodes of low blood sugar- I think from Glipizide.  Am experimenting as to when to take Glipizide to avoid this, because when it happens, I get sweaty, dizzy, and crave the first carb I can find.  devil    I'm going to hang in there, because it is decreasing my appetite and I HAVE to lose weight and get my diabetes under control.  I may have diabetic retinopathy starting, and am awaiting an appt. w/ opthalmologist on this - just had 2 cataract surgeries last month scool and can't drive well at night.  Love, Doxiemama

Veteran Member

Date Joined Apr 2004
Total Posts : 6056
   Posted 1/3/2008 1:50 PM (GMT -6)   
Welcome to HealingWell. I put Byetta into the little search window up at the top of the page, just under the yellow bar and came up with a ton of stuff on the site that may help you.

Click here to access the search results and read all you can. Some of our byetta users also can be contacted via their emails. Just click on a person's name next to their post and it will take you to their personal page. If they have an email posted you can contact them directly. If they dont' have one you can often start a new post with their name or "Byetta help needed" and they will respond.

Good luck with this.
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
~Please remember that 50% of all doctors graduated in the bottom half of their class! Yours may be one of them...
"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."- Elizabeth Kubler-Ross

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 12:30 PM (GMT -6)
There are a total of 2,712,390 posts in 299,089 threads.
View Active Threads

Who's Online
This forum has 153668 registered members. Please welcome our newest member, xiguai201.
312 Guest(s), 19 Registered Member(s) are currently online.  Details
bluelyme, tickbite666, Ides, ppm guy, WyoHawk, Girlie, tela44, yancync, Paxton, Tudpock18, Lynnwood, pmm73, JFL1957, rockyfords, couchtater, Poppie, Rasi, JackH, Tim Tam

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer